MAUDE Adverse Event Report: HISTOSONICS, INC. EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation

HISTOSONICS, INC. EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation
Catalog Number EDNTC1001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes High Blood Pressure/ Hypertension (1908); Renal Impairment (4499); Swelling/ Edema (4577)
Date of Event 03/21/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device malfunctions or other noteworthy events occurred during the histotripsy procedure.In response to reports of acute kidney injury associated with histotripsy, histosonics has incorporated the following warning into its labeling: "consider patient-specific risk factors for acute kidney injury (aki) and/or renal failure based on clinical history and procedural scenarios that could increase stress on kidney function, including but not limited to hydration status, planned treatment volume and expected use of imaging contrast agents.Consistent with other liver-directed therapies, treatments involving large treatment volumes or multiple treatment sessions may be associated with an increased risk of aki.Evaluate renal risk and monitor for signs of aki before and after treatment.".
 
Event or Problem Description
On (b)(6) 2026, a 51-year-old female patient with a history of colorectal cancer with liver metastases underwent histotripsy treatment to a single hepatic lesion in segment v for a total planned treatment volume (ptv) of 33.5 cc.Patient was on nsaids prior to treatment and had a ct scan with contrast immediately post procedure.The patient developed acute renal failure, presented with lower extremity edema and was hypertensive (no prior history) when admitted on (b)(6).Laboratory evaluation demonstrated a peak creatinine of 11 mg/dl.The patient did not require dialysis.A kidney biopsy was performed, with pathology findings consistent with acute interstitial nephritis (ain), which was assessed as likely medication-(nsaids) induced.The patient was discharged on (b)(6) and renal function subsequently improved, with the most recent creatinine reported at 1.38 mg/dl on (b)(6), and normalized to 0.9 as of (b)(6).

Brand Name
EDISON
Common Device Name
Focused ultrasound system for non-thermal, mechanical tissue ablation
Manufacturer (Section D)
HISTOSONICS, INC.
16305 36th avenue n
suite 300
plymouth MN 55446
Manufacturer (Section G)
HISTOSONICS, INC
16305 36th avenue n
suite 300
plymouth MN 55446
Manufacturer Contact
leeanne swiridow
16305 36th avenue n
suite 300
plymouth, MN 55446
6123510361
MDR Report Key24957481
Report Number3027664504-2026-00015
Device Sequence Number20149922
Product Code QGM
UDI-Device Identifier00850006962082
UDI-Public00850006962082
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K241902
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberEDNTC1001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2026
Initial Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/07/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age51 YR
Patient SexFemale